Fatal Liver Cyst Rupture Due to Anabolic Steroid Use: A Case Presentation

    loading  Checking for direct PDF access through Ovid

Abstract

Liver cysts are commonly found incidentally from imaging scans or at autopsy. These benign neoplasms vary in size and represent a heterogeneous group of disorders, for which the demographics, risk factors, apparent inciting event, clinical presentation, and outcome are varied. Complications that can develop from a liver cyst include development of spontaneous hemorrhage, infection, and/or obstruction. Although the etiology of liver cysts varies, fatal rupture of a hemorrhagic liver cyst due to anabolic steroid use is a rare occurrence. In fact, there are few reported cases in journal literature. We report a case of a fatal liver cyst rupture with resultant hemoperitoneum in the presence of anabolic steroid (stanozolol) use.

Related Topics

    loading  Loading Related Articles